the reason why i resent taking lithium, is that it's said if one takes lithium once he is doomed or codemned to take it forever. is this true ?
i.e. did some of you who took it for a while then stopped it with no dreadful consequences
Actually when I was on lithium after a while it stopped being effective so I was transfered to Lamictal without any real problem. Any mood stabilizer should be transfered to another one of course under a psychiatrist's supervision but lithium can be changed in that manner just like anything else.
I stopped Lithium and took up Lamictal as well, eventually. My reasons for stopping Lithium were complicated and foolish, but I did it on my own without consulting my doctor. I did become manic, mixed, and depressed in the few months before starting Lamictal, but that's to be expected when one just stops taking a mood stabilizer. Besides that, there were really no withdrawal or side effects that I encountered, to be honest. Just speak with your doctor and you can very easily and safely switch over!
I think what they mean is once you start taking a psych med, you generally have to keep taking that type of psych med because for some reason if you stop taking it your symptoms will return worse than before usually. Also I was told each time you relapse if you have bipolar disorder, you will recover less than before which should be more incentive to stay on medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.